Subscribe to news email updates.
Health Tip: Don't Take Too Many NSAIDs
(HealthDay News) -- Nonsteroidal anti-inflammatory drugs (NSAIDs) have been around for years and are frequently the medication of choice to relieve pain and inflammation.
But taking too many of this type of drug, which includes aspirin, ibuprofen and naproxen, can lead to potential complications, including stomach bleeding or ulcer.
The American Gastroenterological Association says reasons for potential NSAID overdose include:
- Taking a subsequent dose too soon after taking the initial one.
- Taking more of the medication at one time than is recommended.
- Taking a higher dose over a 24-hour period than is recommended.
- Taking more than one NSAID-containing medication at a time
Copyright © 2011 HealthDay. All rights reserved.
HealthDay news articles are derived from various sources and do not reflect federal policy. Womenshealth.gov does not endorse opinions, products, or services that may appear in news stories.
A federal government website managed by the Office on Women's Health in the Office of the Assistant Secretary for Health at the U.S. Department of Health and Human Services.
200 Independence Avenue, S.W. • Washington, DC 20201